Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 324, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2019, 6:39 PM EDT for Coweta County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2019, 6:39 PM EDT (22:39 UTC)
- Expired
- Sep 28, 2019, 7:07 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:49 PM EDT | TSTM WND DMG | 1 Sw Thomas Crossroads, GA | TREE REPORTED DOWN IN THE 400 BLOCK OF LORA SMITH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS52 KFFC 282239
SVRFFC
GAC077-282330-
/O.NEW.KFFC.SV.W.0324.190928T2239Z-190928T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
639 PM EDT Sat Sep 28 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Coweta County in west central Georgia...
* Until 730 PM EDT.
* At 638 PM EDT, a severe thunderstorm was located over Thomas
Crossroads, or near Newnan, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newnan, Sharpsburg, Turin, East Newnan, Cannongate, Thomas
Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3351 8475 3349 8462 3346 8463 3343 8462
3328 8463 3335 8482
TIME...MOT...LOC 2238Z 309DEG 3KT 3338 8470
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
729
WWUS52 KFFC 282257
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
657 PM EDT Sat Sep 28 2019
GAC077-282330-
/O.CON.KFFC.SV.W.0324.000000T0000Z-190928T2330Z/
Coweta GA-
657 PM EDT Sat Sep 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTH CENTRAL COWETA COUNTY...
At 657 PM EDT, a severe thunderstorm was located over Thomas
Crossroads, or near Newnan, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newnan, Sharpsburg, Turin, East Newnan, Cannongate, Thomas Crossroads
and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 8475 3349 8462 3346 8463 3343 8462
3328 8463 3335 8482
TIME...MOT...LOC 2257Z 309DEG 3KT 3337 8469
HAIL...1.00IN
WIND...60MPH
$$954
WWUS52 KFFC 282307
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Sep 28 2019
GAC077-282316-
/O.CAN.KFFC.SV.W.0324.000000T0000Z-190928T2330Z/
Coweta GA-
707 PM EDT Sat Sep 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COWETA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3351 8475 3349 8462 3346 8463 3343 8462
3328 8463 3335 8482
TIME...MOT...LOC 2300Z 309DEG 3KT 3336 8468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:24 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 28, 3:24 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
324 PM EDT Sat Sep 28 2019
.SHORT TERM /Tonight through Sunday Night/...
A persistent upper level high remains in place centered over the
central Gulf coast to begin the short term period, leading to
continued unseasonably hot conditions over the forecast area through
the remainder of the weekend and into next week. With southeasterly
flow promoting a steady increase in low level moisture, scattered
diurnally driven convection is developing across the forecast area.
Focusing and lift appear to be most pronounced along an axis from
west-central Georgia to northeast Georgia, with chance PoPs in areas
around the I-85 corridor and extending into the northeast mountains.
With SBCAPE values this afternoon ranging from 2000-3000 J/kg, a few
thunderstorms could be come strong to marginally severe, capable of
producing gusty winds, frequent lightning, and locally heavy
rainfall. Less convective coverage is expected on Sunday, with only
slight chance to low-end chance PoPs across the northeastern
mountains during peak heating hours.
In spite of the scattered thunderstorms and outflow winds this
afternoon, high temperatures across the area today and Sunday are
expected to range from 12-18 degrees above climatological normals,
reaching into the mid 90s in north Georgia and upper 90s in central
Georgia, which will once again reach or exceed record values across
the forecast area. Low temperatures will furthermore be 8-12 degrees
above normal in central Georgia and 12-18 degrees above normal in
north Georgia, with lows expected to be in the upper 60s and low 70s
area-wide. Deeper moisture contributing to higher humidity across
the forecast area will combine with already high temperatures to
push heat index values to the 100-104 range and near advisory
criteria as far north as the metro area.
King
.LONG TERM /Monday through Saturday/...
Upper level ridge continues to dominate the weather pattern in the
extended. Good news is we are beginning to see a pattern change in
the models as we get into the very end of the extended. This ridge
will keep abnormally hot and dry conditions across the region
at least through Thursday/Friday. Each day looks to have max temps
flirt with or break previous records at some locations. Only pops in
the period are in some eastern portions of the CWA for Mon afternoon
given some lingering moisture along the eastern side of the ridge,
then the far NE mtns for Tuesday, and near the end of the period in
portions of the north on Friday with a possible approaching front.
By Friday the upper level ridge is still present but it is not as
strong. With the models indicating this frontal system approaching
will be watching this anticipated pattern change over the next few
days. This would be a welcomed change to most if the ridge does
dampen by the end of the week and allow any fropa, though guidance
could change in future runs this far out.
01
&&
.CLIMATE...
Records for 09-28
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1911 52 1957 72 1999 42 1947
KATL 93 1986 55 1957 74 1911 42 1967
KCSG 98 1904 64 1957 75 1998 48 1985
1942
KMCN 96 1986 60 1957 74 1999 45 1985
1906
Records for 09-29
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1933 55 1957 72 1904 42 1967
KATL 92 1941 56 1957 72 1904 39 1967
1904
KCSG 100 1904 61 1957 75 1925 42 1967
KMCN 95 1941 59 1957 73 1936 41 1967
1915
Records for 09-30
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 96 1933 60 1957 72 1904 36 1967
1911
KATL 91 1941 56 1920 74 1904 36 1967
1890 1884
KCSG 100 1904 63 1957 74 1944 38 1967
KMCN 95 1954 61 1957 72 1954 35 1967
1904 1953
1915
Records for 10-01
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 95 1933 62 1947 69 1933 36 1924
KATL 89 1954 59 1920 73 1926 40 1924
1926
1911
KCSG 100 1904 67 1996 73 1977 43 1924
1920
KMCN 94 1954 64 1920 74 1911 39 1993
1967
Records for 10-02
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 94 1911 53 1958 70 1926 38 1924
KATL 89 1986 59 1958 72 1910 42 1895
1910
KCSG 97 1911 62 1958 73 1919 39 1920
1904
KMCN 94 1971 65 1958 72 2005 39 1984
1926
Records for 10-03
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 91 1986 56 1958 71 2007 38 1974
KATL 94 1911 57 1958 70 2007 40 1981
1986
1884
KCSG 96 1904 62 1958 72 1921 43 1974
KMCN 95 1911 60 1958 71 1937 39 2011
1927
Records for 10-04
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 96 1954 59 1957 71 1941 36 1987
KATL 91 2018 61 1957 71 1941 39 1987
1954 1899 1884 1974
1941
KCSG 98 1911 65 1975 73 2007 40 1974
1957 1937
KMCN 95 1954 61 1899 73 1911 36 1987
1974
Records for 10-05
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 98 1954 61 2009 70 2007 38 2014
1948 2002
KATL 95 1954 59 1975 72 1919 40 1974
KCSG 97 1911 64 1975 73 2007 40 1968
2002
1998
KMCN 100 1954 63 2009 72 1954 37 2014
1941 1974
1898
&&
AVIATION...
18Z Update...
Mainly VFR conditions are expected to continue through the remainder
of the day and into tonight. Some isolated SHRA/TSRA has begun to
develop across far north Georgia and are expected to spread
southward over the metro sites and AHN later this afternoon. At this
time, coverage is anticipated to be enough to warrant a TEMPO group
for TSRA from 20-00Z at these sites. MVFR visibility restrictions
are expected to develop at all sites except ATL by 12Z and remain
until around 15Z. Winds are expected to remain SE at 3-6 kts through
the period, with the exception of any gusty outflow winds late this
afternoon.
//ATL Confidence...18Z Update...
Medium confidence on visibility restrictions and coverage of TSRA.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 94 70 92 / 30 10 5 20
Atlanta 72 94 72 94 / 30 10 5 10
Blairsville 63 87 64 85 / 20 30 20 30
Cartersville 70 96 69 95 / 20 10 5 10
Columbus 72 96 71 98 / 20 0 0 10
Gainesville 70 93 71 91 / 30 20 10 20
Macon 68 95 69 95 / 10 0 0 10
Rome 70 96 69 96 / 10 10 5 10
Peachtree City 69 95 69 95 / 20 5 5 10
Vidalia 68 96 70 96 / 5 0 5 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...King
LONG TERM....01
AVIATION...KingHazardous weather outlook, Sep 28, 5:27 AM EDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 AM EDT Sat Sep 28 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 AM EDT Sat Sep 28 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are possible this afternoon into evening mainly across portions of north Georgia and west central Georgia. Some storms could be strong with gusty winds, frequent lightning and heavy rain. An isolated severe storm cannot be ruled out as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms are possible in the far northeast Sunday through Tuesday with the potential for slightly greater coverage in other eastern portions for Monday. Wednesday through Thursday look to stay mostly dry and the chance for some showers and thunderstorms could return to northern portions on Friday with an approaching front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 28, 3:31 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sat Sep 28 2019
GAZ009-282000-
Towns GA-
331 PM EDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOWNS COUNTY UNTIL 400 PM
EDT...
At 331 PM EDT...a strong thunderstorm was over Tate City, or 11 miles
east of Hiawassee. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Tate City, Plum Orchard Gap Shelter, Titus and Mountain Scene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3483 8366 3482 8365
3481 8367 3480 8368 3484 8375 3499 8368
3499 8355
TIME...MOT...LOC 1931Z 221DEG 2KT 3501 8357
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Sep 28, 5:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Sat Sep 28 2019
GAZ008-009-282215-
Union GA-Towns GA-
543 PM EDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION AND NORTHWESTERN
TOWNS COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was near Ivy Log, or 7 miles
south of Murphy...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Young Harris, Gumlog, Ivy Log and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3496 8378 3491 8403 3499 8410 3499 8380
TIME...MOT...LOC 2142Z 244DEG 10KT 3498 8401
WIND...40MPHSpecial weather statement, Sep 28, 6:05 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 PM EDT Sat Sep 28 2019
GAZ053-054-056-282230-
Fayette GA-Coweta GA-Spalding GA-
605 PM EDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHEASTERN COWETA AND
SOUTHWESTERN SPALDING COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a strong thunderstorm was over Senoia, or 9 miles
southwest of Fayetteville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Senoia, Brooks, Turin, Haralson,
Woolsey, Starrs Mill, Digbey, Lake Horton and Inman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3342 8463 3347 8439 3344 8439 3344 8440
3342 8440 3342 8439 3321 8440 3321 8445
3322 8450 3322 8452 3324 8464
TIME...MOT...LOC 2205Z 271DEG 3KT 3334 8455
WIND...40MPHSpecial weather statement, Sep 28, 6:26 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
626 PM EDT Sat Sep 28 2019
GAZ053-054-282300-
Fayette GA-Coweta GA-
626 PM EDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FAYETTE AND NORTHEASTERN
COWETA COUNTIES UNTIL 700 PM EDT...
At 626 PM EDT...a strong thunderstorm was over Thomas Crossroads, or
near Newnan. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Senoia, Sharpsburg, Turin, East
Newnan, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3335 8481 3350 8474 3341 8450 3324 8456
TIME...MOT...LOC 2226Z 309DEG 4KT 3337 8468
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:44 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 46 min |
| Sep 27, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 28 min |
| Sep 27, 10:29 PM EDT | Special Weather Statement | FFC | Whitfield | 31 min |
| Sep 27, 11:04 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 26 min |
| Sep 28, 3:31 PM EDT | Special Weather Statement | FFC | Towns | 29 min |
| Sep 28, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Sep 28, 6:05 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Sep 28, 6:26 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Sep 28, 6:44 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Sep 28, 7:16 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Sep 28, 7:46 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.